Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling light headed, pain in ear, uncomfortable and heaviness in stomach. What should be done?

Answered by
Dr.
Dr. R.A. Singh

Emergency Medicine Specialist

Practicing since :2000

Answered : 2155 Questions

default
Posted on Mon, 7 Jan 2013 in General Health
Question: hi, I have been having stomach problems for a couple of weeks now, feeling full after small portions and it's just feeling heavy and uncomfortable. I am also a bit light headed and i have a shooting pain in my left ear
doctor
Answered by Dr. R.A. Singh 40 minutes later
Hi,

Thanks for writing your query.

It will be helpful if you please also tell about the consistency and colour of your stools.

Fullness of abdomen after eating can be due to many causes, common being the dietary habits. Talking while eating or eating fast can result in swallowing of more air leading to feeling of fullness after meals. Some foods increase gas production like legumes, peas, cabbage, etc. This also result in fullness and discomfort in abdomen after eating.

You can take antacid like Omeprazole 20 mg once a day along with Domperidone 10 mg early in the morning for relief of your symptoms of fullness. If you have not de-wormed yourself recently, you should do de-worming by taking Albendazole 400 mg at night. Above said medications should be taken only after consulting with your treating doctor.

Following investigations will be helpful:-
1. Liver Function Test (LFT)
2. Renal Profile
3. Complete Blood Count (CBC)
4. Stool examination

Lightheaded feeling can be due to decrease in blood pressure, which can be due to decreased food intake due to feeling of fullness after small meals. Therefore, you should get your blood pressure recorded. It can also be due to decrease in hemoglobin, which can be known by investigation of CBC, mentioned above. It can also be due to a problem in your ear (which can be the cause of your ear pain), which can be examined by your ENT specialist.

For pain in your left ear, I would like to know:-
1. Whether there is any history of injury on your ear or head?
2. Is there any discharge from your ear?

You can take painkiller like Ibuprofen after meals for relief of pain in the ear. You should get your ear examined by an ENT specialist. You should not put any drops in your ear unless prescribed by your ENT specialist.

This advice is according to your symptoms. Best step will be to get yourself examined by your doctor and do the needful.

I hope this is helpful to you. If you have any doubts, I will be happy to help.
Thanks.

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. R.A. Singh 1 hour later
Thanks for the quick response. Stool is normal, nothing out of ordinary. Worth noting is that I am expecting my period as well. so my stool is usually a bit soft before periods which is the case now.

I don't have any history of injury to the head and ear, and no discharge. Just shooting pain in the canal that comes and goes, maybe only twice a day.

I took Gaviscon liquid and i feel a bit better, but my stomach is still sore when pressure is applied. I am burping a lot these days as well which wasn't the case before my stomach pain. I do smoke as well so I guess it's not helping.

I am seeing a gastroenterologist tomorrow but the reason I panicked today is that I googled all symptoms and it says it could be early symptoms of a heart attack/disease (specially the shooting ear pain). I did have an ECG a couple of months back because my heart rate is usually very high without activity (92) but the ECG was fine according to the doc.

doctor
Answered by Dr. R.A. Singh 2 hours later
Hi,
Thanks for writing back.
It is nice that you have normal stools. The pain in the stomach and burping can be due to gastritis. You should avoid smoking as it also has bad affects on the stomach layer.

You may continue taking Gaviscon liquid as it helps in treating gastritis by forming a protective coating over the damaged layer. It is a good decision on your part that you are going to see Gastroenterologist tomorrow.

You should not worry because your symptoms are not indicating towards heart attack. Increase in heart rate can be due to many factors like emotional/physical stress, hyperthyroidism, fever, anemia and also smoking. Along with other investigations I have mentioned earlier, get yourself investigated also for T3,T4,TSH (to rule out thyroid disorder) and for Lipid Profile.

You should also contact ENT specialist for examination of your ear if the pain does not subside.

I hope this is helpful to you. Let me know if you have any further questions.
Thanks.

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Pain in my stomach

doctor1 MD

Sir,
for the last 12 years i have been suffering from Constipation,gas headache and weakness.
I am 24 years old, weigh around 102 pound (hence underweight).
Now a days, when i wake up in the morning within 1-2 mins, i suddenly feel a lot of pain the stomach and also i feel a lot of gas formation in the intestines. Hence, I have to rush to the toilet immediately. Most of the time i wake up in the morning because of the pain in the stomach. I have noticed mucus in the stool and also i feel some difficulty in breathing during the morning. I feel better in breathing after brushing my teeth. Also, i feel some pain in the eyes in the morning and a bit high temperature in my body. I feel very stressed at the start of the day.
I Suffered from jaundice when i was 7 years old, after that my health started deteriorating..
I have been to many Gaestroenterologist , have had a lot of medicines and now i am really tired as nothing has worked for me since childhood.
All my test reports Thyroid, TTG,Haemoglobin,Stool, Endoscopy were normal. I really cant understand what could be the problem inside my body when all the tests have been normal. I am helpless. :(

Please help..

doctor1 MD

Yes, I have a 13 yr old that has been vomiting and has had constipated/diarrhea for a month now. She has been seen by her physician and was prescribed Prilosec and miralax. She appears to be full of stool ( according to her x-ray). She is still having dull stabbing pain in her stomach and is still vomiting daily. She expresses vomiting is not always with nausea. I hope she will not need an endoscopy. I am wondering if it s GERD or IBS. Thanks for your response.

doctor1 MD

Hello Haven t been able to sleep at night and sometimes shake constantly while trying. Haven t been eating much, and whenever i do my stomach hurts like i have eaten too much. Before sleeping i will sometimes feel sick, and often when i wake up in the morning, especially if i have not had enough sleep, i will be sick. Vomited half a dozen times, but only the once before feeling better and going back to sleep. Twice i have been very bad and vomited constantly and had to see the doctor. Ongoing for about 3 months. Only medication i m currently on are birth control pills, and the odd 1/4 of a sleeping pill. Was on doctor prescription for Metoclopramide for vomiting. Bowl movements are normal, but change from very runny to very soft randomly. What is going on?

doctor1 MD

Hi, over five years now I have suffered from chronic diarrhea. Also, when I don t have diarrhea my stool is hard and shaped like pellets. After 2 years I noticed I was lactose because my body wouldn t digest anything diary anymore. I ve been in and out of the doctors too many times and they constantly have me take blood tests. I have to keep switching doctors because I have personal problems with my insurance. All of my blood results and stool samples are normal except I have hyperbilirinemia. I constantly feel fatigue, nausea, excruciating stomach pains, side pains, sore legs, chest pains, heart burn, bloated stomach, difficulty swallowing, weight loss, and a major loss of appetite. What do you think is wrong with me? I want a better understanding of what I might have this way I will know exactly what I should be tested for when I go to the doctors. Money is a huge issue for me right now. Thanks you for reading.

doctor1 MD

Hey doctor, My gp recently ordered some blood test for me for malabsorption gut issues and pain in my stomach after eating. The tests includes B12, plasma zinc, tTG, se copper, Fe studies, Vitiam D, coeliac genetic test and fasting homocysteine ....

doctor1 MD

My stool tested positive for H Pylori and I was given a regimen of antibiotics for one week and Esomeprazole 40mg tablet per day for three weeks. I have finished the dose of antibiotics and have completed two weeks of the Esoeprazole dosage. But I...

doctor1 MD

I am feeling pain in upper part of stomach(just below ribs) from past few days. 5 Days ago I have ate some outside food and on same day I have lifted some heavy weights during home shifting. Since then I am feeling pain in my stomach every night...